Alert archive / Texas / Winter Storm Warnings in 2009

Winter Storm Warning 4, NWS Midland/Odessa, TX

December 23, 20096 counties in Texas; Lea County, New Mexico

NWS Midland/Odessa, TX issued this winter storm warning at Dec 23, 2009, 10:24 PM CST for 6 counties in Texas; Lea County, New Mexico. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2009, 10:24 PM CST (04:24 UTC)
Expired
Dec 24, 2009, 12:00 PM CST
In force
14 hr
Issued by
NWS Midland/Odessa, TX

Counties Lea County, NM, Borden County, TX, Dawson County, TX, Gaines County, TX, Howard County, TX, Mitchell County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 84 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
552 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KMAF 240424 AAB
WSWMAF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1024 PM CST WED DEC 23 2009

...ACCUMULATING SNOW WILL IMPACT THE GUADALUPE MOUNTAINS...THE
SOUTHEAST NEW MEXICO PLAINS...THE CENTRAL AND NORTHERN PERMIAN
BASIN...AND THE WESTERN LOW ROLLING PLAINS LATE TONIGHT AND EARLY
THURSDAY MORNING...

.A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS THROUGH EARLY THURSDAY MORNING. STRONG
LIFT AHEAD OF THIS FEATURE WILL COMBINE WITH COLD AIR SPILLING
INTO THE AREA TO PRODUCE ACCUMULATING SNOWS ACROSS THE GUADALUPE
MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS... THE CENTRAL AND
NORTHERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS LATE
TONIGHT THROUGH THURSDAY MORNING. SNOW WILL TAPER OFF AFTER MID
THURSDAY MORNING AS THE UPPER LEVEL STORM SYSTEM EXITS TO THE
EAST OF THE REGION.

TXZ074-240530-
/O.CAN.KMAF.WW.Y.0011.000000T0000Z-091224T0600Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
1024 PM CST WED DEC 23 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW HAS COME TO AN END ACROSS THE DAVIS MOUNTAINS LATE THIS
EVENING. A FEW SNOW FLURRIES COULD OCCUR OVERNIGHT...BUT
ADDITIONAL ACCUMULATIONS ARE NO LONGER EXPECTED. 

$$

NMZ029-033-TXZ045>048-241500-
/O.UPG.KMAF.WW.Y.0011.000000T0000Z-091224T1500Z/
/O.NEW.KMAF.WS.W.0004.091224T0424Z-091224T1500Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON-BORDEN-
SCURRY-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE...
LAMESA...SNYDER
1024 PM CST WED DEC 23 2009 /924 PM MST WED DEC 23 2009/

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST /8 AM MST/
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER STORM WARNING FOR SNOW EFFECTIVE FOR NORTHERN LEA...CENTRAL
LEA...GAINES...DAWSON...BORDEN...AND SCURRY COUNTIES UNTIL 9 AM
CST...OR 8 AM MST THURSDAY MORNING. THE WINTER WEATHER ADVISORY IS
NO LONGER IN EFFECT.

A STRONG UPPER LEVEL STORM SYSTEM MOVING ACROSS THE REGION WILL
COMBINE WITH VERY COLD AIR TO PRODUCE PERIODS OF SNOW ACROSS THE
WESTERN LOW ROLLING PLAINS...FAR NORTHWESTERN PERMIAN BASIN...AND
CENTRAL AND NORTHERN LEA COUNTY LATE TONIGHT. SNOW ACCUMULATIONS
OF 3 TO 5 INCHES WILL BE LIKELY BY THURSDAY MORNING. SNOW IS
EXPECTED TO TAPER AFTER MID THURSDAY MORNING AS THE UPPER LEVEL
STORM SYSTEM MOVES TO THE EAST OF THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. ROADS...BRIDGES...AND OVERPASSES IN THE
WARNING AREA WILL BECOME SLICK AND HAZARDOUS. REDUCE DRIVING
SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES...AND
ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING
OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN
MAKING TURNS.

&&

$$

TXZ052-053-241500-
/O.NEW.KMAF.WS.W.0004.091224T0424Z-091224T1500Z/
HOWARD-MITCHELL-
INCLUDING THE CITIES OF...BIG SPRING...COLORADO CITY
1024 PM CST WED DEC 23 2009

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER STORM WARNING FOR SNOW EFFECTIVE FOR HOWARD AND MITCHELL 
COUNTIES UNTIL 9 AM CST THURSDAY MORNING. 

A STRONG UPPER LEVEL STORM SYSTEM MOVING ACROSS THE REGION WILL
COMBINE WITH VERY COLD AIR TO PRODUCE PERIODS OF SNOW ACROSS THE
WESTERN LOW ROLLING PLAINS LATE TONIGHT. SNOW ACCUMULATIONS OF 3
TO 5 INCHES WILL BE LIKELY BY THURSDAY MORNING. SNOW IS EXPECTED
TO TAPER AFTER MID THURSDAY MORNING AS THE UPPER LEVEL STORM
SYSTEM MOVES TO THE EAST OF THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. ROADS...BRIDGES...AND OVERPASSES IN THE
WARNING AREA WILL BECOME SLICK AND HAZARDOUS. REDUCE DRIVING
SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES...AND
ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING
OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN
MAKING TURNS.

&&

$$

NMZ034-TXZ050-051-061>063-241500-
/O.EXA.KMAF.WW.Y.0011.000000T0000Z-091224T1500Z/
SOUTHERN LEA COUNTY-ANDREWS-MARTIN-ECTOR-MIDLAND-GLASSCOCK-
INCLUDING THE CITIES OF...EUNICE...JAL...ANDREWS...STANTON...
ODESSA...MIDLAND...GARDEN CITY
1024 PM CST WED DEC 23 2009 /924 PM MST WED DEC 23 2009/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...EFFECTIVE FOR SOUTHERN LEA...
ANDREWS...MARTIN...ECTOR...MIDLAND...AND GLASSCOCK COUNTIES 
UNTIL 9 AM CST...OR 8 AM MST THURSDAY.

PERIODS OF LIGHT TO MODERATE SNOW WILL DEVELOP ACROSS FAR
SOUTHEAST NEW MEXICO AND THE CENTRAL PERMIAN BASIN LATE TONIGHT
AND EARLY THURSDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES
ARE POSSIBLE BY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

NMZ027-028-TXZ258-241500-
/O.CON.KMAF.WW.Y.0011.000000T0000Z-091224T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
PINE SPRINGS
924 PM MST WED DEC 23 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
THURSDAY...

PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE TO AFFECT THE
GUADALUPE MOUNTAINS AND THE PLAINS OF EDDY COUNTY IN SOUTHEAST NEW
MEXICO LATE TONIGHT AND EARLY THURSDAY MORNING. SNOW ACCUMULATIONS
OF 1 TO 3 INCHES WILL BE POSSIBLE BY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
3 follow-up statements
000 
WWUS44 KMAF 241014
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
414 AM CST THU DEC 24 2009

...ACCUMULATING SNOW WILL IMPACT THE SOUTHEAST NEW MEXICO
PLAINS...THE CENTRAL AND NORTHERN PERMIAN BASIN...AND THE WESTERN
LOW ROLLING PLAINS THIS MORNING...

.A VIGOROUS UPPER LEVEL STORM SYSTEM HAS MOVED ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS EARLY THIS MORNING. STRONG LIFT AHEAD
OF THIS FEATURE AND WRAP AROUND MOISTURE HAS COMBINED WITH COLD AIR
SPILLING INTO THE AREA TO PRODUCE ACCUMULATING SNOWS ACROSS THE
SOUTHEAST NEW MEXICO PLAINS... THE CENTRAL AND NORTHERN PERMIAN
BASIN AND THE WESTERN LOW ROLLING PLAINS. SNOW WILL TAPER OFF
AFTER MID MORNING AS THE UPPER LEVEL STORM SYSTEM EXITS TO THE
EAST OF THE REGION.

NMZ029-033-TXZ045>048-052-053-241800-
/O.EXT.KMAF.WS.W.0004.000000T0000Z-091224T1800Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON-BORDEN-
SCURRY-HOWARD-MITCHELL-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE...
LAMESA...SNYDER...BIG SPRING...COLORADO CITY
414 AM CST THU DEC 24 2009 /314 AM MST THU DEC 24 2009/

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL NOON CST /11 AM
MST/TODAY.

A STRONG UPPER LEVEL STORM SYSTEM HAS MOVED ACROSS THE REGION AND
COMBINED WITH VERY COLD AIR TO PRODUCE PERIODS OF SNOW ACROSS THE
WESTERN LOW ROLLING PLAINS...NORTHERN PERMIAN BASIN...AND CENTRAL
AND NORTHERN LEA COUNTY EARLY THIS MORNING. SNOW ACCUMULATIONS OF
3 TO 5 INCHES WILL BE LIKELY BY NOON. SNOW IS EXPECTED TO BEGIN TO
TAPER OFF AFTER MID MORNING AS THE UPPER LEVEL STORM SYSTEM MOVES
TO THE EAST OF THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. ROADS...BRIDGES...AND OVERPASSES IN THE
WARNING AREA WILL BECOME SLICK AND HAZARDOUS. REDUCE DRIVING
SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES...
AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN
BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR
WHEN MAKING TURNS.

&&

$$

NMZ027-028-034-TXZ050-051-061>063-258-241500-
/O.CON.KMAF.WW.Y.0011.000000T0000Z-091224T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
SOUTHERN LEA COUNTY-ANDREWS-MARTIN-ECTOR-MIDLAND-GLASSCOCK-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...EUNICE...
JAL...ANDREWS...STANTON...ODESSA...MIDLAND...GARDEN CITY...
PINE SPRINGS
414 AM CST THU DEC 24 2009 /314 AM MST THU DEC 24 2009/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING. 

PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE TO AFFECT SOUTHEAST
NEW MEXICO AND THE PERMIAN BASIN THROUGH MID MORNING. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
000 
WWUS44 KMAF 241213
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
613 AM CST THU DEC 24 2009

...ACCUMULATING SNOW WILL IMPACT PORTIONS OF SOUTHEAST NEW MEXICO
THE PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS THIS
MORNING...

.A VIGOROUS UPPER LEVEL STORM SYSTEM HAS MOVED ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS EARLY THIS MORNING. STRONG LIFT AHEAD
OF THIS FEATURE AND WRAP AROUND MOISTURE HAS COMBINED WITH COLD
AIR SPILLING INTO THE AREA TO PRODUCE ACCUMULATING SNOWS ACROSS
THE SOUTHEAST NEW MEXICO PLAINS... THE CENTRAL AND NORTHERN
PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS. SNOW HAS BEGUN
TO TAPER OFF ACROSS THE WEST SO UPDATED WARNING AND ADVISORY TO 
REMOVE EDDY COUNTY AND DOWNGRADE LEA COUNTY TO ADVISORY.

NMZ029-033-241500-
/O.CAN.KMAF.WS.W.0004.000000T0000Z-091224T1800Z/
/O.EXA.KMAF.WW.Y.0011.000000T0000Z-091224T1500Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON
513 AM MST THU DEC 24 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM MST THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER WEATHER ADVISORY FOR FOR SNOW...WHICH IS IN EFFECT UNTIL 8 AM
MST THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED.

PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE TO AFFECT
SOUTHEAST NEW MEXICO THROUGH MID MORNING. SNOW ACCUMULATIONS OF 1
TO 3 INCHES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NMZ027-028-034-TXZ061-062-258-241315-
/O.CAN.KMAF.WW.Y.0011.000000T0000Z-091224T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
SOUTHERN LEA COUNTY-ECTOR-MIDLAND-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...EUNICE...
JAL...ODESSA...MIDLAND...PINE SPRINGS
613 AM CST THU DEC 24 2009 /513 AM MST THU DEC 24 2009/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

AS THE UPPER LOW MOVES EAST SNOW HAS ENDED ACROSS THE WEST. SOME
LIGHT SNOW MAY STILL BE POSSIBLE ACROSS EDDY COUNTY AND PORTIONS
OF THE PERMIAN BASIN BUT NO ADDITIONAL ACCUMULATION IS EXPECTED. 

$$

TXZ045>048-052-053-241800-
/O.CON.KMAF.WS.W.0004.000000T0000Z-091224T1800Z/
GAINES-DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...
BIG SPRING...COLORADO CITY
613 AM CST THU DEC 24 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

A STRONG UPPER LEVEL STORM SYSTEM HAS MOVED ACROSS THE REGION AND
COMBINED WITH VERY COLD AIR TO PRODUCE PERIODS OF SNOW ACROSS THE
WESTERN LOW ROLLING PLAINS...NORTHERN PERMIAN BASIN...AND CENTRAL
AND NORTHERN LEA COUNTY EARLY THIS MORNING. SNOW ACCUMULATIONS OF
3 TO 5 INCHES WILL BE LIKELY BY NOON. SNOW IS EXPECTED TO BEGIN
TO TAPER OFF AFTER MID MORNING AS THE UPPER LEVEL STORM SYSTEM
MOVES TO THE EAST OF THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. ROADS...BRIDGES...AND OVERPASSES IN THE
WARNING AREA WILL BECOME SLICK AND HAZARDOUS. REDUCE DRIVING
SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES...
AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN
BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR
WHEN MAKING TURNS.

&&

$$

TXZ050-051-063-241500-
/O.CON.KMAF.WW.Y.0011.000000T0000Z-091224T1500Z/
ANDREWS-MARTIN-GLASSCOCK-
INCLUDING THE CITIES OF...ANDREWS...STANTON...GARDEN CITY
613 AM CST THU DEC 24 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE TO AFFECT
PORTIONS OF THE PERMIAN BASIN THROUGH MID MORNING. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
000 
WWUS44 KMAF 241529
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
929 AM CST THU DEC 24 2009

...ACCUMULATING SNOW WILL IMPACT PORTIONS OF SOUTHEAST NEW MEXICO
THE PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS THIS
MORNING...

.A VIGOROUS UPPER LEVEL STORM SYSTEM HAS MOVED ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS EARLY THIS MORNING.  STRONG LIFT AHEAD
OF THIS FEATURE AND WRAP AROUND MOISTURE HAS COMBINED WITH COLD
AIR SPILLING INTO THE AREA TO PRODUCE ACCUMULATING SNOWS ACROSS
THE SOUTHEAST NEW MEXICO PLAINS...  THE CENTRAL AND NORTHERN
PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS.  SNOW HAS BEGUN
TO TAPER OFF ACROSS THE WEST SO UPDATED WARNING AND ADVISORY TO
REMOVE EDDY COUNTY AND DOWNGRADE LEA COUNTY TO ADVISORY.

NMZ029-033-TXZ050-051-063-241630-
/O.EXP.KMAF.WW.Y.0011.000000T0000Z-091224T1500Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-ANDREWS-MARTIN-GLASSCOCK-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...ANDREWS...
STANTON...GARDEN CITY
929 AM CST THU DEC 24 2009 /829 AM MST THU DEC 24 2009/

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.  

MIDLAND RADAR INDICATES SNOWFALL HAS DECREASED OVER THE PAST
COUPLE OF HOURS...WITH ONLY FLURRIES EXPECTED THE REST OF THE
MORNING.  LITTLE ADDITIONAL ACCUMULATION IS EXPECTED.

HOWEVER...MELTING AND REFREEZING OF ICE ON ROADWAYS...ESPECIALLY BRIDGES AND
OVERPASSES...WILL CREATE PATCHES OF BLACK ICE.  THIS TYPE OF ICE IS
VIRTUALLY INVISIBLE ON THE ROAD SURFACE...AND CAN CAUSE YOU TO
LOSE CONTROL OF YOUR CAR.

$$

TXZ045>048-052-053-241800-
/O.CON.KMAF.WS.W.0004.000000T0000Z-091224T1800Z/
GAINES-DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...
BIG SPRING...COLORADO CITY
929 AM CST THU DEC 24 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY.  

A STRONG UPPER LEVEL STORM SYSTEM HAS MOVED ACROSS THE REGION AND
COMBINED WITH VERY COLD AIR TO PRODUCE PERIODS OF SNOW ACROSS THE
WESTERN LOW ROLLING PLAINS...NORTHERN PERMIAN BASIN...AND CENTRAL
AND NORTHERN LEA COUNTY EARLY THIS MORNING.  SNOW ACCUMULATIONS OF
3 TO 5 INCHES WILL BE LIKELY BY NOON.  SNOW IS EXPECTED TO BEGIN
TO TAPER OFF AFTER MID MORNING AS THE UPPER LEVEL STORM SYSTEM
MOVES TO THE EAST OF THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING.  ROADS...BRIDGES...AND OVERPASSES IN THE
WARNING AREA WILL BECOME SLICK AND HAZARDOUS.  REDUCE DRIVING
SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES...
AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.  AVOID SUDDEN
BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR
WHEN MAKING TURNS.

&&

$$

44

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 23, 10:24 PM CST, 0 minutes earlier.

Area forecast discussion, Dec 23, 10:24 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1024 PM CST WED DEC 23 2009

.UPDATE...
UPDATE TO UPGRADE NORTHERN COUNTIES TO A WINTER STORM WARNING...
AND ADJACENT COUNTIES TO A WINTER WEATHER ADVISORY. ALSO CAN CELLED
THE HIGH WIND WARNING.

&&

.DISCUSSION...
POTENT UPPER LOW OVER SOUTHEAST NEW MEXICO THIS EVENING WAS JOGGING
MORE TO THE SOUTHEAST...LIKELY DUE TO A STRONG VORTICITY MAXIMA
SWINGING SOUTHEASTWARD AROUND THE BACKSIDE OF THE SYSTEM.  COLDER
AIR WAS DROPPING SOUTH OVER EASTERN NEW MEXICO AND THE TEXAS
PANHANDLE THIS EVENING BEHIND A POLAR FRONT.  SINCE THE UPPER LOW
WILL TAKE MORE OF A SOUTHERLY TRACK THAN PREVIOUSLY THOUGHT...AND
TEMPERATURES SHOULD BECOME SUFFICIENTLY COLD SOUTH INTO THE PERMIAN
BASIN...THINK SNOW WILL ACCUMULATE FURTHER SOUTH THAN PREVIOUS
FORECASTS INDICATED.  SNOWFALL WAS REPORTED OVER PORTIONS OF
SOUTHEAST NEW MEXICO...WHILE RADAR IMAGERY INDICATED FURTHER
DEVELOPMENT OF WRAPAROUND SNOW OVER EASTERN NEW MEXICO.

THE LATEST WATER VAPOR AND IR SATELLITE IMAGERY WERE VERIFYING THE
FURTHER SOUTHWARD TRACK INDICATED ON THE LATEST WRF/GFS/RUC.  A FEW
AREAS...PARTICULARLY OVER THE WESTERN LOW ROLLING PLAINS...MAY SEE A
PERIOD OF SLEET...HOWEVER DO NOT EXPECT THIS TO LAST LONG AND EXPECT
THE SWITCHOVER TO SNOW TO OCCUR MORE RAPIDLY THAN NOT.  THINK THERE
WILL BE ENOUGH WRAPAROUND MOISTURE FOR SNOWFALL ACCUMULATIONS OF 3
TO 5 INCHES FROM CENTRAL AND NORTHERN LEA COUNTY IN NEW MEXICO...
EASTWARD ACROSS GAINES...DAWSON...BORDEN...SCURRY...HOWARD AND
MITCHELL.  ALL BUT THE LATTER FOUR COUNTIES WILL LIKELY SEE LIGHT TO
MODERATE SNOWFALL OVERNIGHT...WHILE THE REST WILL SEE THE BEST
SNOWFALL LATE TONIGHT AND EARLY THURSDAY.  LESSER AMOUNTS OF 1 TO 3
INCHES WILL OCCUR ADJACENT TO THESE COUNTIES...SO HAVE ADDED
SOUTHERN LEA...ANDREWS...MARTIN...ECTOR...MIDLAND AND GLASSCOCK TO
THE WINTER WEATHER ADVISORY.  THINK THE SNOWFALL WILL BEGIN TO TAPER
OFF FROM WEST TO EAST LATE TONIGHT...SO WILL PUT THE WARNING AND
ADVISORY OUT UNTIL 24/15Z.  LEFT EDDY COUNTY AND THE GUADALUPE
MOUNTAINS IN THE WINTER WEATHER ADVISORY DURING THIS TIME ALSO.  NOT
SURE HOW FAR SOUTHWESTWARD THE WRAPAROUND SNOW WILL MAKE IT...BUT
THINK THE DAVIS MOUNTAINS WILL BE TOO FAR SOUTHWEST...AND WILL DROP
THE WINTER WEATHER ADVISORY THERE.

ALTHOUGH WE HAD GUSTS AROUND 70 MPH AT MOUNT LOCKE WITHIN THE LAST
HOUR OR SO...THINK THE STRONGER WINDS OVER BOTH THE GUADALUPE AND
DAVIS MOUNTAINS HAVE PUSHED EASTWARD AND WILL NOT BE A THREAT ANY
LONGER.  THEREFORE...WILL CANCEL THE HIGH WIND WARNING THAT WAS IN
EFFECT UNTIL 24/12Z.  UPDATED FORECAST WILL FOLLOW SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              30  42  24  45  /  70  40   0   0
CARLSBAD NM                31  44  21  46  /  50  10   0   0
DRYDEN TX                  37  58  29  53  /  50   0   0   0
FORT STOCKTON TX           34  48  30  49  /  30   0   0   0
GUADALUPE PASS TX          24  42  25  44  /  30  10   0   0
HOBBS NM                   26  41  20  44  /  60  20   0   0
MARFA TX                   23  50  15  52  /  20   0   0   0
MIDLAND INTL AIRPORT TX    31  41  21  45  /  60  30   0   0
ODESSA TX                  31  42  22  45  /  60  30   0   0
WINK TX                    32  45  23  49  /  40  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY UNTIL 8 AM MST THURSDAY FOR THE
     FOLLOWING ZONES... EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS
     OF EDDY COUNTY...SOUTHERN LEA COUNTY.

     WINTER STORM WARNING UNTIL 8 AM MST THURSDAY FOR THE FOLLOWING
     ZONES... CENTRAL LEA COUNTY...NORTHERN LEA COUNTY.

TX...WINTER WEATHER ADVISORY UNTIL 9 AM CST /8 AM MST/ THURSDAY FOR
     THE FOLLOWING ZONES... ANDREWS...ECTOR...GLASSCOCK...
     GUADALUPE MOUNTAINS...MARTIN...MIDLAND.

     WINTER STORM WARNING UNTIL 9 AM CST THURSDAY FOR THE FOLLOWING
     ZONES... BORDEN...DAWSON...GAINES...HOWARD...MITCHELL...
     SCURRY.

&&

21/67
Hazardous weather outlook, Dec 23, 1:58 PM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
158 PM CST WED DEC 23 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-242000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
158 PM CST WED DEC 23 2009 /1258 PM MST WED DEC 23 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF LIGHT TO MODERATE SNOW WILL DEVELOP ACROSS PORTIONS
OF SOUTHEAST NEW MEXICO LATE TODAY AND SPREAD EASTWARD INTO THE
NORTHERN PERMIAN BASIN THIS EVENING AND TONIGHT.  A MIXTURE OF
RAIN AND SNOW MAY BE POSSIBLE FOR A FEW HOURS BEFORE A CHANGE
OVER TO ALL SNOW. SNOWFALL AMOUNTS OF 1 TO 2 INCHES WILL BE
POSSIBLE BY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL A SLIGHT CHANCE FOR LIGHT SNOW SHOWERS ACROSS PARTS
OF SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 6:39 PM CSTHigh Wind WarningMAF4 hr

Nearby

Winter Storm Warnings in Texas, 2009Winter Storm Warnings in New Mexico, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.